Alert archive / Maine / High Wind Watches in 2005
High Wind Watch 2, NWS Caribou, ME
NWS Caribou, ME issued this high wind watch at Oct 24, 2005, 3:54 PM EDT for 4 counties in Maine. It took effect at Oct 25, 2005, 8:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2005, 3:54 PM EDT (19:54 UTC)
- In effect from
- Oct 25, 2005, 8:00 AM EDT
- Expired
- Oct 25, 2005, 10:35 PM EDT
- In force
- 15 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 108 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 7.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 241954 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 354 PM EDT MON OCT 24 2005 ...STRONG WINDS POSSIBLE ACROSS DOWNEAST TUESDAY... .THE COMBINATION OF THE REMNANTS OF WILMA MOVING SOUTH OF NOVA SCOTIA AND STRONG LOW PRESSURE MOVING FROM THE MIDDLE ATLANTIC COAST INTO THE GULF OF MAINE MAY PRODUCE STRONG NORTHEAST WINDS ACROSS THE WATCH AREA. MEZ010-011-015>017-029>032-250400- /X.NEW.KCAR.HW.A.0002.051025T1200Z-051026T0000Z/ CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 354 PM EDT MON OCT 24 2005 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. NORTHEAST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE ACROSS THE WATCH AREA. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ FOSTER
5 follow-up statements
000 WWUS71 KCAR 250216 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1016 PM EDT MON OCT 24 2005 ...STRONG WINDS POSSIBLE TUESDAY... .THE COMBINATION OF THE REMNANTS OF WILMA MOVING SOUTHEAST OF NOVA SCOTIA AND STRONG LOW PRESSURE MOVING FROM THE MID ATLANTIC COAST TO THE GULF OF MAINE COULD PRODUCE STRONG NORTHEAST WINDS ACROSS THE WATCH AREA. MEZ010-011-015>017-029>032-251030- /X.CON.KCAR.HW.A.0002.051025T1200Z-051026T0000Z/ CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 1016 PM EDT MON OCT 24 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 AM EDT TUESDAY THROUGH TUESDAY EVENING... SUSTAINED NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE ACROSS THE WATCH AREA. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER COULD OCCUR. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS OR YOUR LOCAL MEDIA FOR THE LATEST FORECASTS. $$ NORCROSS
000 WWUS71 KCAR 250815 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 415 AM EDT TUE OCT 25 2005 ...STRONG WINDS EXPECTED TODAY INTO TONIGHT... .THE COMBINATION OF THE REMNANTS OF WILMA MOVING SOUTHEAST OF NOVA SCOTIA AND STRONG LOW PRESSURE MOVING FROM THE MID ATLANTIC COAST TO THE GULF OF MAINE WILL PRODUCE STRONG NORTH TO NORTHEAST WINDS ACROSS THE AREA TODAY INTO TONIGHT. MEZ015>017-029-030-251600- /X.UPG.KCAR.HW.A.0002.051025T1200Z-051026T0000Z/ /X.NEW.KCAR.HW.W.0002.051025T1600Z-051026T0400Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT... MACHIAS...CHERRYFIELD 415 AM EDT TUE OCT 25 2005 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. EXPECT NORTHEAST WINDS TO INCREASE TO 25 TO 35 MPH BY NOON WITH GUSTS OVER 50 MPH. THE RECENT BOUT OF WET WEATHER HAS MADE MANY TREES VULNERABLE TO STRONG WINDS AND DOWNED TREES AND POWER OUTAGES CAN BE EXPECTED. WINDS ARE EXPECTED TO SLOWLY DECREASE LATER TONIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS OR YOUR LOCAL MEDIA FOR THE LATEST FORECASTS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MEZ010-011-031-032-251600- /X.UPG.KCAR.HW.A.0002.051025T1200Z-051026T0000Z/ /X.NEW.KCAR.WI.Y.0004.051025T2000Z-051026T1000Z/ CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 415 AM EDT TUE OCT 25 2005 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. EXPECT NORTHEAST WINDS TO INCREASE TO 20 TO 30 MPH LATER THIS AFTERNOON WITH GUSTS TO 40 MPH AND CONTINUE TONIGHT. THE RECENT BOUT OF WET WEATHER HAS MADE MANY TREES VULNERABLE TO STRONG WINDS AND SOME DOWNED TREES AND LOCALIZED POWER OUTAGES CAN BE EXPECTED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS OR YOUR LOCAL MEDIA FOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MEZ001>006-251600- /X.NEW.KCAR.WI.Y.0004.051025T2000Z-051026T1000Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS 415 AM EDT TUE OCT 25 2005 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT WEDNESDAY. EXPECT NORTHEAST WINDS TO INCREASE TO 20 TO 30 MPH LATER THIS AFTERNOON WITH GUSTS TO 40 MPH AND CONTINUE TONIGHT. THE RECENT BOUT OF WET WEATHER HAS MADE MANY TREES VULNERABLE TO STRONG WINDS AND SOME DOWNED TREES AND LOCALIZED POWER OUTAGES CAN BE EXPECTED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS OR YOUR LOCAL MEDIA FOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KHW
000 WWUS71 KCAR 251540 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1140 AM EDT TUE OCT 25 2005 ...STRONG WINDS EXPECTED THIS AFTERNOON INTO TONIGHT... .THE COMBINATION OF THE REMNANTS OF WILMA MOVING SOUTHEAST OF NOVA SCOTIA AND STRONG LOW PRESSURE MOVING FROM THE MID ATLANTIC COAST INTO THE GULF OF MAINE WILL PRODUCE STRONG NORTH TO NORTHEAST WINDS ACROSS THE AREA THIS AFTERNOON INTO TONIGHT. MEZ015>017-029-030-252345- /X.CON.KCAR.HW.W.0002.051025T1600Z-051026T0400Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT... MACHIAS...CHERRYFIELD 1140 AM EDT TUE OCT 25 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... EXPECT NORTHEAST WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS OVER 50 MPH. THE RECENT WET WEATHER HAS MADE MANY TREES VULNERABLE TO STRONG WINDS SO DOWNED TREES AND POWER OUTAGES CAN BE EXPECTED. WINDS ARE EXPECTED TO SLOWLY DECREASE LATER TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS OR YOUR LOCAL MEDIA FOR THE LATEST FORECASTS. $$ MEZ001>006-010-011-031-032-252345- /X.CON.KCAR.WI.Y.0004.051025T2000Z-051026T1000Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 1140 AM EDT TUE OCT 25 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT WEDNESDAY... EXPECT NORTHEAST WINDS TO INCREASE TO 20 TO 30 MPH THIS AFTERNOON WITH GUSTS TO 40 MPH. THE RECENT WET WEATHER HAS MADE MANY TREES VULNERABLE TO STRONG WINDS SO SOME DOWNED TREES AND LOCALIZED POWER OUTAGES CAN BE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS OR YOUR LOCAL MEDIA FOR THE LATEST FORECASTS. $$ FOSTER
000 WWUS71 KCAR 251950 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 350 PM EDT TUE OCT 25 2005 ...STRONG WINDS EXPECTED ACROSS NORTHERN AND EASTERN MAINE TONIGHT... .THE COMBINATION OF THE REMNANTS OF WILMA MOVING SOUTHEAST OF NOVA SCOTIA AND STRONG LOW PRESSURE MOVING NORTHWARD FROM THE MID ATLANTIC COAST INTO THE GULF OF MAINE WILL PRODUCE STRONG NORTH TO NORTHEAST WINDS ACROSS THE AREA TONIGHT. MEZ001-003-004-010-252100- /X.CAN.KCAR.WI.Y.0004.051025T2000Z-051026T1000Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD 350 PM EDT TUE OCT 25 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND ADVISORY. A WINTER STORM WARNING IS IN EFFECT FOR THE REGION WITH WINDS OF 20 TO 30 MPH WITH GUSTS TO OVER 45 MPH TONIGHT INTO WEDNESDAY. $$ MEZ015>017-029-030-260400- /X.CON.KCAR.HW.W.0002.000000T0000Z-051026T0400Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT... MACHIAS...CHERRYFIELD 350 PM EDT TUE OCT 25 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... EXPECT NORTH TO NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 65 MPH. THE RECENT WET WEATHER HAS MADE MANY TREES VULNERABLE TO STRONG WINDS SO DOWNED TREES AND POWER OUTAGES CAN BE EXPECTED. WINDS ARE EXPECTED TO SLOWLY DECREASE LATER TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS OR YOUR LOCAL MEDIA FOR THE LATEST FORECASTS. $$ MEZ002-005-006-011-031-032-260400- /X.CON.KCAR.WI.Y.0004.051025T2000Z-051026T1000Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...LINCOLN...HOWLAND... SPRINGFIELD...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH... VANCEBORO...TOPSFIELD 350 PM EDT TUE OCT 25 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... EXPECT NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH TONIGHT. THE RECENT WET WEATHER HAS MADE MANY TREES VULNERABLE TO STRONG WINDS SO SOME DOWNED TREES AND LOCALIZED POWER OUTAGES CAN BE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS OR YOUR LOCAL MEDIA FOR THE LATEST FORECASTS. $$ FITZSIMMONS
000 WWUS71 KCAR 260235 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1035 PM EDT TUE OCT 25 2005 MEZ015>017-029-030-260345- /X.CAN.KCAR.HW.W.0002.000000T0000Z-051026T0400Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT... MACHIAS...CHERRYFIELD 1035 PM EDT TUE OCT 25 2005 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE HIGH WIND WARNING. THE STRONGEST WINDS HAVE MOVED AWAY FROM THE REGION...HOWEVER BLUSTERY NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WILL CONTINUE OVERNIGHT. $$ MEZ002-005-006-011-031-032-260345- /X.CAN.KCAR.WI.Y.0004.000000T0000Z-051026T1000Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...LINCOLN...HOWLAND... SPRINGFIELD...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH... VANCEBORO...TOPSFIELD 1035 PM EDT TUE OCT 25 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND ADVISORY. WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA OVERNIGHT. HOWEVER...NORTH TO NORTHEAST WINDS ARE EXPECTED TO RANGE FROM 20 TO 30 MPH OVERNIGHT. $$ FITZSIMMONS
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this high wind watch went out at Oct 24, 4:38 AM EDT, 11 hours 16 minutes earlier.
Area forecast discussion, Oct 24, 4:38 AM EDT, 11 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
438 AM EDT MON OCT 24 2005
.SYNOPSIS...A WEAK RIDGE OF CANADIAN HIGH PRESSURE WILL REMAIN
ACROSS THE AREA TODAY PRODUCING CLOUDY AND COOL CONDITIONS. HURRICANE
WILMA WILL MOVE RAPIDLY UP THE MID ATLANTIC COAST TONIGHT BECOMING
AN EXTRATROPICAL STORM AS IT TRACKS SOUTH OF NOVA SCOTIA LATER TUESDAY.
SECONDARY LOW PRESSURE EXPECTED TO DEVELOP OFF THE SOUTHEAST NEW
ENGLAND COAST LATE TUESDAY WILL TRACK NORTHEAST ACROSS THE GULF OF
MAINE TUESDAY NIGHT AND UP THE BAY OF FUNDY ON WEDNESDAY. THE
COMBINATION OF THESE SYSTEMS WILL BRING ANOTHER ROUND OF WIND AND
RAIN TO THE AREA TUESDAY INTO WEDNESDAY WITH SOME ACCUMULATING
SNOW POSSIBLE ACROSS THE HIGHER ELEVATIONS OF NORTHERN AND WESTERN
MAINE ON WEDNESDAY AS COLDER AIR BEGINS TO FILTER INTO THE REGION.
&&
.SHORT TERM (TODAY THROUGH TUESDAY)...
COMPLEX WX SCENARIO CONTS TO UNFOLD... FORTUNATELY...APPEARS THE
00Z MODEL SUITE (GFS/NAM/UKMET/ECMWF AND CAN) IN DECENT AGREEMENT
CONCERNING OVERALL SCENARIO NEXT 36 HRS... APPEARS DEEP UPPER TROF
OVER THE GRT LAKES/OH VALLEY WILL CAPTURE AND EJECT WILMA RAPIDLY
NE OVER THE NXT 24 HRS IN STRONG SW FLOW ON THE E SIDE OF THIS
TROF. WILMA EXPECTED TO BECOME EXTRATROPICAL BY 12Z TUESDAY AS IT
TRACKS ACROSS THE SRN GULF OF MAINE ON TUE AND S OF NOVA SCOTIA
LATE TUE... THIS WOULD KEEP STRONGEST WINDS AND HEAVIEST RAINS
DIRECTLY ASSOCIATED W/ WILMA S AND E OF OUR AREA...
HOWEVER...BY NO MEANS DOES IT END THERE AND MEAN THAT WE ARE OUT
OF THE WOODS... DEEP H5 TROF SHIFTS TO THE E COAST ON TUE W/
SECONDARY LOW PRES XPCTD TO DEVELOP BY LATE TUE OFF THE SERN NEW
ENGLAND COAST IN RESPONSE TO INTENSE UPPER SHORT WAVE ROUNDING THE
BASE OF THIS TROF. BELIEVE THIS WILL BE THE PRIMARY PLAYER IN OUR
WX OVER THE NXT SEVERAL DAYS... THIS XPCTD TO LEAD TO SECONDARY LOW
DEVELOPMENT SOMEWHERE NEAR THE SERN NEW ENGLAND COAST LATE TUE
WHICH THEN BECOMES THE PRIMARY LOW/PLAYER AS IT LIFTS NORTHEAST
ACROSS THE GULF OF MAINE TUE NGT AND UP THE BAY OF FUNDY ERLY WED.
BELIEVE THIS IS WHEN THINGS WILL GET REALLY INTERESTING ACROSS THE
AREA.
SO...WHAT DOES THIS ALL MEAN FOR OUR FA THRU LATE TUE... WEAK
RIDGE OF CAN HGH PRES WILL LEAD TO A RATHER BENIGN DAY TODAY W/
PLENTY OF LOW LEVEL MOISTURE TRAPPED BENEATH THE HIGH RESULTING IN
THICK SC DECK AND COOL DAMP CONDS BUT GENERALLY PRECIP FREE
OUTSIDE OF A FEW SPOTTY SHOWERS AS WEAK UPPER SHORT WAVE LIES
ACROSS THE AREA. FOR TONIGHT...XPCT LARGE PRECIP SHIELD TO
APPROACH FROM THE S AND MOVE INTO SRN AREAS BY LATE TNGT/ERLY WED
AS WILMA LIFTS RAPIDLY NE AND SECONDARY LOW BEGINS TO TAKE SHAPE
OVER SRN NEW ENGLAND. PRECIP CONTS TO SPREAD N AND E DURING THE
DAY TUE AND WNDS SHOULD INCREASE AS WELL IN RESPONSE TO
TIGHTENING ENERLY PRES GRADIENT. AS MENTIONED ERLYR...XPCT
STRONGEST WINDS TO REMAIN S AND E OF THE AREA BUT STILL HAVE A GUD
CHC AT GETTING AT LEAST ADV LEVEL WINDS ACROSS DOWNEAST AREAS ON
TUE. W/ THESE CONDS NOT XPCTD TO DEVELOP UNTIL LATER TUE AM OR
AFTN...WILL LET DAY SHIFT FURTHER EVALUATE AND HOIST ANY NECESSARY
WND FLAGS.
HEAVIEST RAINS OF THE PAST WEEK AFFECTED MAINLY CENTRAL AND NRN
AREAS. FOR TUE...BEST QPF WILL BE FOCUSED ACROSS DOWNEAST AREAS
WHERE 1-2 INCHES CURRENTLY XPCTD. LATEST FFG NUMBERS INDICATE
DOWNEAST AREAS WOULD NEED 12 TO 24 HR TOTALS OF 2.5 TO 3 INCHES
BEFORE PROBLEMS WOULD OCCUR SO WILL HOLD OFF ON AN FFA ATTM AND
CONT THE ESF.
&&
.LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...
REMAINS OF WILMA EXPECTED TO MOVE NEAR OR THROUGH THE GULF OF
MAINE TUESDAY NIGHT INTO WEDNESDAY. TIMING AND TRACK BASED ON LATEST
COMBINATION OF NAM AND GFS. HAVE BASED TEMPERATURES ON COMPOSITE OF
MAV...MET AND FWC OVERLAYED ON THE GFS. HAVE USED MAV WINDS
THROUGH THIS PERIOD. WILL BEGIN THIS PERIOD WITH 100 PERCENT POPS
THEN HAVE CREATED COMPOSITE OF MET/MAV FOR REMAINDER OF THE PERIOD.
TEMPERATURES ALOFT BECOME FAVORABLE FOR SNOW FROM NORTH TO SOUTH DURING
THIS PERIOD SO HAVE GENERATED PRECIPITATION TYPE BASED ON SURFACE
TEMPERATURES. HAVE INITIALIZED THE QPF GRIDS WITH THE GFS THEN
HAVE MADE MANUAL MODIFICATIONS. SNOW ACCUMULATION CREATED FROM QPF
FIELD.
&&
.AVIATION...
NO REAL PROBLEMS NEXT 24 HRS W/ CONDS XPCTD TO VARY FROM MVFR TO
VFR AS LOW-LEVEL MOISTURE TRAPPED BENEATH WEAK HGH PRES RDG SHOULD
LEAD TO PERSISTENT SC CLD DECK W/ JUST SOME MINOR FLUCTUATIONS IN
CLD HGHT XPCTD.
&&
.MARINE...
WILL START W/ AN SCA TODAY W/ SEAS HGHTS ABV 5 FT. SOME LOWERING
OF SEAS TO OCCUR TDY AND MAY SEE A PERIOD WHERE SEAS DIP BLO 5 FT
LATER TDY BUT WILL HANG ONTO SCA THRU TNGT. WILL INCREASE WINDS TO
STRONG GLW ON TUE AS WILMA PASSES S AND E OF THE WATERS. STORM
FORCE WINDS NOT OUT OF THE QUESTION BUT TRACK OF WILMA AND ALL
MODEL GUIDANCE SUGGEST STORM FORCE WINDS SHOULD REMAIN JUST S OF
OUR WATERS ATTM.
EXTENDED MARINE: HAVE INITIALIZED WIND GRIDS WITH THE NAM12 WINDS
WHICH ARE STRONGER IN OUR WATERS THAN THE GFS WHICH KEEPS
STRONGEST WINDS FURTHER OFFSHORE. HAVE MANUALLY MODIFIED WINDS HIGHER.
EXPECT GALE WINDS AHEAD OF THIS SYSTEM WITH DECREASING CONDITIONS
AS THE LOW CENTER PASSES CLOSEST TO THE COASTAL WATERS THEN
INCREASE BACK TO GALE AS COLD AIR MOVES IN BEHIND THE LOW IN TIGHT
GRADIENT. SEAS HAVE BEEN INITIALIZED WITH WNA WAVE WATCH III WINDS
BUT HAVE BEEN MODIFIED HIGHER SINCE FORECAST WINDS ARE SEVERAL
KNOTS HIGHER THAN WAVE MODEL GFS WINDS. SPECTRAL WAVE GROUP
ANALYSIS ALSO SHOWING SOUTHERLY SWELL FIELD INTERMINGLED WITH WIND
WAVE GROUPS DURING THIS PERIOD.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ050 UNTIL 6 AM MONDAY.
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ050 FROM 6 AM
MONDAY TO 6 PM MONDAY.
&&
SHORT TERM/MARINE...KHW
LONG TERM/MARINE...MIGNONE
AVIATION...MIGNONE/KHWHazardous weather outlook, Oct 24, 6:17 AM EDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 617 AM EDT MON OCT 24 2005 ANZ050-MEZ001>006-010-011-015>017-029>032-251030- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 617 AM EDT MON OCT 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COMPLEX LOW PRESSURE SYSTEM WILL BRING ANOTHER ROUND OF WIND AND RAIN TO THE AREA TUESDAY INTO WEDNESDAY. INITIALLY...HURRICANE WILMA WILL MOVE RAPIDLY NORTHEAST ACROSS THE WESTERN ATLANTIC AND BECOME EXTRATROPICAL AS IT TRACKS SOUTH OF NOVA SCOTIA TUESDAY EVENING. THIS WILL KEEP THE HEAVIEST RAINS AND STRONGEST WINDS ASSOCIATED WITH WILMA SOUTH AND EAST OF THE AREA. HOWEVER... ANOTHER STORM SYSTEM IS EXPECTED TO DEVELOP OFF THE SOUTHEAST NEW ENGLAND COAST LATER TUESDAY AND TRACK NORTHEAST ACROSS THE GULF OF MAINE TUESDAY NIGHT...AND UP THE BAY OF FUNDY EARLY WEDNESDAY. THIS STORM SYSTEM WILL COMBINE WITH WILMA TO BRING A LARGE AREA OF RAIN WITH SOME WIND TO THE DOWNEAST AREAS TUESDAY MORNING... SPREADING NORTHEAST ACROSS THE REMAINDER OF THE AREA BY EARLY TUESDAY AFTERNOON. AT THIS TIME...IT APPEARS RAINFALL AMOUNTS OF AROUND TWO INCHES CAN BE EXPECTED ACROSS DOWNEAST MAINE FROM EARLY TUESDAY INTO TUESDAY NIGHT WITH ONE TO TWO INCHES POSSIBLE ACROSS NORTHERN MAINE FROM TUESDAY AFTERNOON INTO EARLY WEDNESDAY. PLEASE REFER TO THE PRODUCT PWMESFCAR FOR FURTHER INFORMATION. BRISK NORTHEAST WINDS CAN ALSO BE EXPECTED...ESPECIALLY OVER DOWNEAST MAINE BY TUESDAY AFTERNOON WITH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH POSSIBLE. A GALE WARNING HAS BEEN ISSUED FOR TUESDAY FOR THE COASTAL WATERS WITH STORM FORCE WINDS EXPECTED FURTHER OFFSHORE. FINALLY...AS COLDER AIR FILTERS IN BEHIND THIS SYSTEM ON WEDNESDAY...SOME ACCUMULATING SNOW IS POSSIBLE ACROSS MAINLY THE HIGHER ELEVATIONS OF NORTHERN AND WESTERN MAINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON TUESDAY. KHW
Nearby
High Wind Watches in Maine, 2005Every high wind watch in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.